ISSN : 2146-3123
E-ISSN : 2146-3131

Iatrogenic Cushing Syndrome Due to Topical Steroid Administration in an Infant
Filiz Tütüncüler 1, Mustafa Tekin 1, Özlem Şahaloğlu 1, Demet Balcı 2
1Department of Pediatrics, Medical Faculty of Trakya University, Edirne
2İpsala State Hospital, Edirne

Abstract

Topical therapy with glucocorticoids is used commonly in chronic dermatoses. Although side effects are less common compared to systemic use, infants who are exposed to topical corticosteroids have greater risk for Cushing syndrome or adrenocortical insuffiency caused by suppression of hypothalamic-pituitary-adrenal axis because glucocorticoids are highly absorbed through the diaper area. However, the development of Cushing syndrome in an infant from topical steroid therapy is unusual. We present an infant with diaper dermatitis who developed iatrogenic Cushing syndrome due to prolonged clobetosel propionate use.

Keywords : Topical corticosteroid; Cushing syndrome; adrenal suppression
Viewed : 396
Downloaded : 155